Severe reaction to CMF chemo for early stage breast cancer
What a terrible--and no doubt terrifying-- thing to go through each time you have a chemo tx!
An allergic reaction, also referred to as a hypersensitivity reaction, is an overactive or misdirected immune response that results in local tissue injury or changes throughout the body in response to a foreign substance. These reactions can be caused by many factors, including chemo treatments.
Hypersensitivity allergic reactions have been reported with most chemotherapy drugs, although they are generally infrequent. They occur more commonly with L-asparaginase, paclitaxel, docetaxel, teniposide, procarbazine, and cytarabine.
One of the main things that is commonly done to minimize the effects of chemotherapy-induced allergic reactions is for prophylactic medications to be given before the drug is given again. But since you are still having reactions despite such medications that are severe enough to require ER tx, a different drug may have to be substituted, esp. if the reactions you are having have been labeled life-threatening.
Another possibility, if that IS the case and your oncologists can't come up with a suitable alternative chemo regimen, since your score was in the low end of the intermediate range for recurrence risk, would be to consider forgoing further chemo. It might be good to arrange a 2nd opinion consult, with an oncologist from a completely separate practice, to help you make this decision.
Please let us know how things are going and what you decide to do by posting additional comments on this same thread, using the box below.
bluebutterfly Read More At : ...